Alert archive / Nebraska / Tornado Warnings in 2006

Tornado Warning 5, NWS Omaha, NE

March 30, 2006Platte County, Nebraska

NWS Omaha, NE issued this tornado warning at Mar 30, 2006, 2:03 PM CST for Platte County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2006, 2:03 PM CST (20:03 UTC)
Expired
Mar 30, 2006, 2:45 PM CST
In force
42 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Platte County, NE

The radar

The Omaha radar (KOAX), 92 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-342 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KOAX 302003
TOROAX
NEC141-302045-
/O.NEW.KOAX.TO.W.0005.060330T2003Z-060330T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
203 PM CST THU MAR 30 2006

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* TORNADO WARNING FOR...
  PLATTE COUNTY IN NORTHEAST NEBRASKA

* UNTIL 245 PM CST

* AT 157 PM CST...RADAR INDICATED A SEVERE STORM CAPABLE OF PRODUCING
  A TORNADO. THE MOST DANGEROUS PART OF THE STORM WAS LOCATED 6 MILES
  SOUTHEAST OF PLATTE CENTER...OR ABOUT NEAR COLUMBUS...MOVING NORTH
  AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  CRESTON AROUND 215 PM CST...

RAIN MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE THE
TORNADO OR WAIT TO HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A
SAFE PLACE. GO TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS AND GLASS DOORS.

LAT...LON 4150 9751 4145 9728 4172 9727 4170 9751

$$

DEE
1 follow-up statement
000 
WWUS53 KOAX 302043
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
243 PM CST THU MAR 30 2006

NEC141-302053-
/O.EXP.KOAX.TO.W.0005.000000T0000Z-060330T2045Z/
PLATTE NE-
243 PM CST THU MAR 30 2006

...THE TORNADO WARNING FOR PLATTE COUNTY EXPIRES AT 245 PM CST...

THE WARNING WHICH WAS IN EFFECT HAS EXPIRED. STORMS HAVE EXITED THE
WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST THURSDAY EVENING 
FOR SOUTHWESTERN IOWA AND PARTS OF EASTERN NEBRASKA. A TORNADO WATCH 
ALSO REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR 
SOUTHEASTERN NEBRASKA.

LAT...LON 4150 9751 4145 9728 4172 9727 4170 9751

$$

DEE/BCM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Mar 30, 1:38 PM CST, 25 minutes earlier.

Area forecast discussion, Mar 30, 1:38 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
138 PM CST THU MAR 30 2006

.SHORT TERM...TONIGHT THROUGH SATURDAY.
IMMEDIATE CONCERNS WILL BE ONGOING CONVECTION.

CURRENTLY UNDER A MODERATE RISK WITH A TORNADO WATCH OUT FOR THE
SOUTHEAST PORTION OF THE FORECAST AREA.

LATEST SURFACE ANALYSIS HAS THE DOUBLE-BARRELED LOW PRESSURE
SYSTEM FM SD THRU NC KS. 50S TO LOWER 60S DEWPOINTS ARE STREAMING
NORTHWARD AND SHEAR/INSTABILITY PARAMETERS ARE BEING MAXIMIZED
OVER SOUTHEAST NEBRASKA. THIS AREA WILL BE THE FOCUS...SHIFTING
INTO SW IOWA AS THE SFC LOW LIFTS NORTHEAST INTO SOUTHERN
MINNESOTA OVERNIGHT. WILL CONTINUE TO MONITOR SHORT TERM SITUATION
FOR ADDITIONAL WATCHES AND WARNINGS INTO THIS EVENING WITH
NUMEROUS STORMS ON THE 88D. HEAVY RAIN ALSO A CONSIDERATION WITH THE
STORMS PUTTING DOWN GOOD RAINS. WRAPAROUND PRECIPITATION FOR THE
NORTHEAST PORTIONS OF THE FORECAST AREA OVERNIGHT AND FRIDAY
MORNING.

COOLER TEMPERATURES FOR FRIDAY WITH DECREASING WINDS AND SFC HIGH
PRES BUILDING IN. LOOK FOR GRADUAL CLEARING WITH THE SUBSIDENCE
AND DRYING. LOW PRESSURE DEVELOPS OVER SOUTHEAST COLORADO
SATURDAY. MAY SEE SOME ELEVATED SHOWERS OR SPRINKLES. CUT BACK ON
THE POPS A LITTLE.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY.
DISCUSSION WILL BE SHORT IN ANTICIPATION OF SHORT TERM CONVECTION
THIS AFTN. ONLY MINOR TWEAKS MADE...IN PARTICULAR HAVE PULLED POPS
MONDAY NIGHT AND TUESDAY. DYNAMICS NOT ALL THAT FAVORABLE AND
MOISTURE RETURN NOT QUITE ESTABLISHED YET. OTHERWISE...HAVE KEPT
THUNDER CHANCES GOING DAYS 6 & 7. FAMILIAR SCENARIO SETTING UP
WITH MREF DEVELOPING WRN CONUS SYSTEM EJECTING EASTWARD INTO THE
PLAINS BY THURSDAY AND EVENTUALLY INDUCING SURFACE LOW OVER HIGH
PLAINS...AND ASSOCIATED BOUNDARIES CROSSING THROUGH THE CWA.
BOTTOM LINE IS THAT PCPN & STRONG STORMS LOOK FAVORABLE DAYS 6 AND
7.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

ZAPOTOCNY/EASTLACK
Hazardous weather outlook, Mar 30, 10:29 AM CST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1029 AM CST THU MAR 30 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-310000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1029 AM CST THU MAR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING
OVER PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA.  ALL OF THESE
STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING
WINDS.  THUNDERSTORMS THAT ARE SOUTH OF INTERSTATE 80 WILL HAVE THE
HIGHEST POTENTIAL FOR ISOLATED TORNADOES...AND THESE STORMS ARE
MORE LIKELY DURING THE EARLY AND MID AFTERNOON HOURS.

THE STORMS WILL MOVE TO THE NORTHEAST AT 40 TO 50 MPH AND SHOULD
HAVE FAIRLY LOW CLOUD BASES.  SPOTTER GROUPS SHOULD BE PREPARED TO
ACT QUICKLY.

THE SEVERE WEATHER IS THE RESULT OF INTENSE LOW PRESSURE
TRACKING FROM SOUTH CENTRAL NEBRASKA INTO NORTHWEST IOWA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY FOR PARTS OF SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA. INTENSE LOW PRESSURE WILL TRACK FROM
SOUTHEAST NEBRASKA INTO SOUTHERN IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS
EVENING. A CONFERENCE CALL WILL TAKE PLACE AT 11 AM CST.

NIETFELD

In the hours before

Local storm report, Mar 30, 1:13 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
113 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     HAIL             LINCOLN                 40.82N 96.69W
03/30/2006  M0.88 INCH       LANCASTER          NE   AMATEUR RADIO

            AT 66TH AND O STREET

&&

DEWALD
Local storm report, Mar 30, 1:26 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
126 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             LINCOLN                 40.82N 96.69W
03/30/2006  M0.75 INCH       LANCASTER          NE   AMATEUR RADIO

            AT 70TH AND A STREET.

&&

DEWALD
Local storm report, Mar 30, 1:33 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
133 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             LINCOLN                 40.82N 96.69W
03/30/2006  E1.50 INCH       LANCASTER          NE   BROADCAST MEDIA

            AT 30TH AND ADAMS.

&&

DEWALD
Local storm report, Mar 30, 1:40 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
140 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             2 S DAVEY               40.95N 96.67W
03/30/2006  E0.75 INCH       LANCASTER          NE   PUBLIC

&&

CZAPOTOC
Local storm report, Mar 30, 1:54 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
154 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             LAUREL                  42.43N 97.09W
03/30/2006  E0.88 INCH       CEDAR              NE   EMERGENCY MNGR

&&

CZAPOTOC
Local storm report, Mar 30, 2:02 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
202 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             PIERCE                  42.20N 97.53W
03/30/2006  E1.00 INCH       PIERCE             NE   EMERGENCY MNGR

&&

CZAPOTOC

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 5:18 AM CSTSevere Thunderstorm WarningOAXLancaster, Saunders27 min
Mar 30, 6:56 AM CSTSevere Thunderstorm WarningOAXJefferson, Saline34 min
Mar 30, 7:01 AM CSTSevere Thunderstorm WarningOAXDouglas28 min
Mar 30, 8:16 AM CSTSevere Thunderstorm WarningOAXLancaster, Seward29 min
Mar 30, 8:51 AM CSTSevere Thunderstorm WarningOAXSaunders24 min
Mar 30, 10:29 AM CSTSevere Thunderstorm WarningOAXBoone46 min
Mar 30, 10:45 AM CSTSevere Thunderstorm WarningOAXDodge28 min
Mar 30, 11:12 AM CSTSevere Thunderstorm WarningOAXAntelope, Madison33 min
Mar 30, 11:23 AM CSTSevere Thunderstorm WarningOAXPierce52 min
Mar 30, 11:36 AM CSTSevere Thunderstorm WarningOAXKnox39 min
Mar 30, 11:40 AM CSTSevere Thunderstorm WarningOAXWayne37 min
Mar 30, 11:46 AM CSTSevere Thunderstorm WarningOAXMadison33 min
Mar 30, 11:54 AM CSTSevere Thunderstorm WarningOAXBoone51 min
Mar 30, 12:04 PM CSTSevere Thunderstorm WarningOAXGage, Jefferson26 min
Mar 30, 12:12 PM CSTSevere Thunderstorm WarningOAXCedar48 min
Mar 30, 12:14 PM CSTSevere Thunderstorm WarningOAXPierce46 min
Mar 30, 12:23 PM CSTSevere Thunderstorm WarningOAXLancaster, Saline37 min
Mar 30, 12:29 PM CSTSevere Thunderstorm WarningOAXAntelope46 min
Mar 30, 12:29 PM CSTSevere Thunderstorm WarningOAXGage, Jefferson31 min
Mar 30, 12:36 PM CSTSevere Thunderstorm WarningOAXDodge39 min
Mar 30, 12:44 PM CSTSevere Thunderstorm WarningOAXBoone46 min
Mar 30, 12:58 PM CSTSevere Thunderstorm WarningOAXGage, Lancaster47 min
Mar 30, 1:00 PM CSTSevere Thunderstorm WarningOAXCedar45 min
Mar 30, 1:06 PM CSTSevere Thunderstorm WarningOAXPierce39 min
Mar 30, 1:18 PM CSTSevere Thunderstorm WarningOAXJohnson, Pawnee29 min
Mar 30, 1:22 PM CSTSevere Thunderstorm WarningOAXMadison23 min
Mar 30, 1:30 PM CSTSevere Thunderstorm WarningOAXBoone45 min
Mar 30, 1:31 PM CSTSevere Thunderstorm WarningOAXSaunders44 min
Mar 30, 1:34 PM CSTSevere Thunderstorm WarningOAXPlatte41 min
Mar 30, 1:43 PM CSTSevere Thunderstorm WarningOAXLancaster16 min
Mar 30, 1:43 PM CSTTornado WarningOAXPierce47 min
Mar 30, 1:45 PM CSTSevere Thunderstorm WarningOAXCedar45 min
Mar 30, 1:47 PM CSTTornado WarningOAXPlatte43 min
Mar 30, 1:50 PM CSTSevere Thunderstorm WarningOAXCass, Otoe25 min
Mar 30, 1:52 PM CSTSevere Thunderstorm WarningOAXMadison38 min
Mar 30, 1:52 PM CSTSevere Thunderstorm WarningOAXDouglas, Washington23 min
Mar 30, 2:11 PM CSTSevere Thunderstorm WarningOAXGage, Jefferson34 min
Mar 30, 2:14 PM CSTTornado WarningOAXPierce31 min
Mar 30, 2:22 PM CSTSevere Thunderstorm WarningOAXDouglas, Sarpy17 min
Mar 30, 2:31 PM CSTSevere Thunderstorm WarningOAXLancaster, Seward29 min
Mar 30, 2:32 PM CSTSevere Thunderstorm WarningOAXCedar, Wayne58 min
Mar 30, 2:33 PM CSTSevere Thunderstorm WarningOAXButler42 min
Mar 30, 2:38 PM CSTSevere Thunderstorm WarningOAXColfax41 min
Mar 30, 2:40 PM CSTSevere Thunderstorm WarningOAXStanton27 min
Mar 30, 2:44 PM CSTSevere Thunderstorm WarningOAXGage31 min
Mar 30, 2:46 PM CSTSevere Thunderstorm WarningOAXCuming51 min
Mar 30, 2:56 PM CSTSevere Thunderstorm WarningOAXJohnson34 min
Mar 30, 3:08 PM CSTSevere Thunderstorm WarningOAXLancaster25 min
Mar 30, 3:11 PM CSTTornado WarningOAXThurston34 min
Mar 30, 3:15 PM CSTSevere Thunderstorm WarningOAXDodge, Saunders33 min
Mar 30, 3:18 PM CSTSevere Thunderstorm WarningOAXPawnee27 min
Mar 30, 3:19 PM CSTSevere Thunderstorm WarningOAXCass, Otoe41 min
Mar 30, 3:22 PM CSTSevere Thunderstorm WarningOAXBurt38 min
Mar 30, 3:27 PM CSTSevere Thunderstorm WarningOAXWashington33 min
Mar 30, 3:30 PM CSTTornado WarningOAXDouglas, Saunders30 min
Mar 30, 3:46 PM CSTSevere Thunderstorm WarningOAXSarpy29 min
Mar 30, 3:52 PM CSTTornado WarningOAXDouglas, Sarpy23 min
Mar 30, 3:59 PM CSTSevere Thunderstorm WarningOAXWashington16 min

Nearby

Tornado Warnings in Nebraska, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.